

The Global Nature of Cybersecurity in a Changing World

Cyber Initiative Annual Convening June 20-22, 2019

AGENDA Dress: Casual

Cybersecurity knows no borders and is not limited to any one geography or culture. The challenges and opportunities facing cybersecurity experts, policymakers and the public are global in nature and require globally-minded solutions at all levels. At the same time, rapid changes in technology have a direct impact on societies around the world and the changing threat environment. The Hewlett Foundation's 2019 Cyber Initiative Grantee Convening will focus on two pillars: (1) the global nature of cyberspace and (2) emerging technology challenges and solutions. We will come together to share our work in this space and identify opportunities for meaningful collaboration.

Thursday, 20 June

Venue- La Valencia, 1132 Prospect St, La Jolla, CA 92037

- 6/20- Check-in time is 4:00PM (earlier check-ins are subject to availability)
- 6/22- Check-out time is 12:00PM

1pm - 4pm: Optional Media Trainings (Registered Participants Only)

- Ballenero Boardroom- 'How to give better interviews to journalists' Training
- Vendimia Salon- 'How to be a better moderator of panels' Training

5:30pm - 7:30pm: Welcome Dinner

Venue: Herringbone, 7837 Herschel Ave, La Jolla, CA 92037 (4 minute walk from La Valencia)

Friday, 21 June

Venue- La Valencia, 1132 Prospect St, La Jolla, CA 92037

7:00am - 8:45am: Breakfast at La Valencia

Patio Sol and Solarium

8:00am - 8:45am: Registration

Veranda Salon

All Day: Prep Your Pitch Videos (Registered Participants Only, starting at 9:30AM) Galleria Salon

Grantees will be scheduled throughout the day in 30-minute slots to record short video pitch clips. Please head to the recording room 5 minutes ahead of your scheduled time.

9:00am - 9:15am: Welcome Remarks

Veranda Ballroom

9:15am - 10:00am: Grantee Soapbox- Alphabetical Order by Organization

Veranda Ballroom An icebreaker for each grantee organization to introduce themselves in one minute and to give an example of one project or issue priority that they care about.

10:00am - 11:00am: State of the Hewlett Foundation 2018

Veranda Ballroom

The Hewlett Foundation and Camber Collective will present an update on the status of the Cyber Initiative and the 2017-2018 grantee survey.

11:00am - 11:25am: BREAK (25 mins)

11:25am - 12:10pm: Panel 1- Geopolitics of Emerging Technologies - The Roll-out of 5G Veranda Ballroom

- Daniel J. Weitzner- Director, Internet Policy Research Initiative, MIT (moderator)
- Susan Landau- Bridge Professor in Cybersecurity and Policy, The Fletcher School of Law and Diplomacy, Tufts University
- Eli Levite- Non-resident Senior Fellow, Carnegie Endowment for International Peace
- Jan-Peter Kleinhans- Project Director, IT Security in the Internet of Things, Stiftung Neue Verantwortung (SNV)

12:10pm - 1:00pm: LUNCH (No Programming)

Patio Sol and Solarium

1:00pm - 1:10pm: Transition back to main room for keynote (10 minutes)

1:10pm - 1:55pm: Keynote Speaker- Robert Hannigan, UK Former Director of the Government Communications Headquarters (GCHQ)

Veranda Ballroom

Title- "East-West Technology Conflict"

1:55pm - 2:00pm: Transition to breakout rooms (5 minutes)

2:00pm - 2:45pm: Breakout 1- Geopolitics of Emerging Technologies - The Roll-out of 5G *Various (see individual assignments)*- Veranda Ballroom (2), Veranda Salon, Veranda Terraza, El Jardin, Vendimia Salon

This session will include a future forecasting activity that builds on the first panel.

2:45pm - 3:10pm: BREAK (25 mins)

3:10pm - 3:55pm: Panel 2- Global Election Security

Veranda Ballroom

- Eric Rosenbach- Co-Director, Belfer Center, Harvard Kennedy School (moderator)
- Sven Herpig- Project Director, International Cyber Security Policy, Stiftung Neue Verantwortung (SNV)
- Frederick Douzet- Professor of Geopolitics, University of Paris 8
- Arun Sukumar- Head, Cyber Initiative, Observer Research Foundation (ORF)

3:55pm - 4:00pm: Transition to breakout rooms (5 minutes)

4:00pm - 4:45pm: Breakout 2- Global Election Security

Various (see individual assignments)- Veranda Ballroom (2), Veranda Salon, Veranda Terraza, El Jardin, Vendimia Salon

This session will include an election security scenario planning exercise that builds on the second panel.

4:45pm - 4:50pm: Return to Main Room for Closing

4:50pm - 5:00pm: CLOSING

Veranda Ballroom

6:30pm - 8:00pm: Dinner at La Valencia

Upper Pool Deck Wear layers as this dinner will be outside

Saturday, 22 June

Venue- La Valencia, 1132 Prospect St, La Jolla, CA 92037

7:00am - 8:45am: Breakfast at La Valencia

Patio Sol and Solarium

9:00am - 9:10am: Welcome and Reflections

Veranda Ballroom

9:10am - 10:10am: The Cyber Funding Landscape

Veranda Ballroom

This session is an opportunity for grantees to hear from representatives playing an active role in the cyber funding landscape.

- Monica M. Ruiz- Fellow, Cyber Initiative and Special Projects, Hewlett Foundation (moderator)
- Kelly Born- Program Officer, Madison Initiative, Hewlett Foundation
- Jesse Blumenthal- Leads Technology & Innovation Policy at Stand Together, Charles Koch Institute
- Chris Kirchhoff- Senior Director, Schmidt Futures

10:10am - 10:55am: Panel 3- The Intersections Between Cybersecurity and Emerging Tech

Veranda Ballroom

- Chris Kirchhoff- Senior Director, Schmidt Futures (moderator)
- Laura DeNardis- Professor and Associate Dean, School of Communication, American University
- Ben Buchanan- Faculty Fellow, Center for Security and Emerging Technology (CSET), Georgetown University
- Michael Hsei- Executive Director, Transformative Cyber Innovation Lab, Foundation for Defense of Democracies (FDD)

10:55am - 11:20am: BREAK (25 minutes)

11:20am - 12:05pm: Breakout 3- The Intersections Between Cybersecurity and Emerging Tech

Various (see individual assignments)- Veranda Ballroom (2), Veranda Salon, Veranda Terraza, El Jardin, Vendimia Salon

This session will be centered around two discussion questions that build on the third panel.

12:05pm - 12:10pm: Transition back to main room for closing (5 minutes)

12:10pm - 12:30pm: Concluding Remarks

Veranda Ballroom

Foundation representatives wrap up with reflections on what we've learned and get grantee feedback for future convenings.

12:30pm - 1:30pm: LUNCH

Patio Sol and Solarium

12:00pm: Hotel Check-out

1:30pm: Departures